MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 SUP DIST CLAV PL 5H L 89MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 SUP DIST CLAV PL 5H L 89MM; PLATE, FIXATION, BONE
Model Number 72467305
Medical Device Problem Codes Loose or Intermittent Connection (1371); Connection Problem (2900)
Health Effect - Clinical Codes Arthritis (1723); Failure of Implant (1924); Pain (1994); Joint Laxity (4526)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was operated with the evos clavicle plate and screws, for an pseudo arthrosis, patient had pain after 14 days, and x-ray revealed that all 5 lateral screws (1 cortex and 4 locking), had loosened and lay outside the plate and just beneath the skin.Revision surgery was performed to correct the problem.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the patient was operated with the evos clavicle plate and screws, for an pseudo arthrosis.The patient had pain after 14 days, and x-ray revealed that all 5 lateral screws (1 cortex and 4 locking), had loosened and lay outside the plate and just beneath the skin.A revision surgery was performed to correct the problem.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A medical analysis noted that two undated, unlabeled x-rays confirmed the stated failure.However, without the requested relevant information, the root cause of the reported loosening cannot be determined.Technique error of the prep or selection for the screws cannot be ruled out as well the quality of the bone as it could play a factor in this failure.Based on the limited information provided, the impact to the patient beyond the revision cannot be determined.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
It was reported that the patient was operated with the evos clavicle plate and screws, for an pseudo arthrosis.The patient had pain after 14 days, and x-ray revealed that all 5 lateral screws (1 cortex and 4 locking), had loosened and lay outside the plate and just beneath the skin.A revision surgery was performed to correct the problem.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows some plate holes are deformed/damaged.A dimensional analysis was conducted and noted that all measurable device features are within specifications.Features that cannot be accurately measured, due to damage incurred during previous use.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A medical analysis noted that two undated, unlabeled x-rays confirmed the stated failure.However, without the requested relevant information, the root cause of the reported loosening cannot be determined.Technique error of the prep or selection for the screws cannot be ruled out as well the quality of the bone as it could play a factor in this failure.Based on the limited information provided, the impact to the patient beyond the revision cannot be determined.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5 SUP DIST CLAV PL 5H L 89MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10737993
Report Number1020279-2020-05768
Device Sequence Number14218138
Product Code HRS
UDI-Device Identifier00885556665541
UDI-Public00885556665541
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K173293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72467305
Device Catalogue Number72467305
Device Lot Number19CM09621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer02/15/2021
05/25/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date02/26/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN EVOS PLATING SCREW (X 5)